Q. My heart beats fast and eyes become red if I drink alcohol. Is there a treatment?

Answered by
Dr. Nidhin Mohan
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on May 03, 2018

Hello doctor,

My heartbeat raises and the eyes become very red and I become tired when I take alcohol. Why does this happen so? And, what is the treatment?

#

Hello,

Welcome to icliniq.com.

The alcohol ingested is metabolized in the liver and converted to acetaldehyde. This takes place in the liver. The variations in the effect of alcohol in different people take place because of the difference in the genetics of enzymes called alcohol dehydrogenases (ADH). In short people with ADH enzymes fast acting in the liver, based on genetics, will have less effect of alcohol as the alcohol gets converted fast to acetaldehyde and vice versa.

Answering the second part of your question regarding treatment, make sure you drink plenty of water while ingesting alcohol and also avoid taking alcohol on an empty stomach. The effects of alcohol on you seem more than usual because of genetics which cannot be changed and of course the best treatment would be to cut down or stop alcohol.

For more information consult an internal medicine physician online --> https://www.icliniq.com/ask-a-doctor-online/internal-medicine-physician

Thank you doctor,

Is there a treatment for this? Since three months I am not taking alcohol. And if I do, all these happen to me. Kindly give me a treatment so that I can take alcohol sometimes and not always.

#

Hello,

Welcome back to icliniq.com.

The most important part of treatment is psychological support. You can join support groups for free. After those sessions, if you still feel the urge then you can start on this medication Acamprosate 333 mg three times a day after food for two to three weeks and then follow up. Consult your specialist doctor, discuss with him or her and start taking the medicines with their consent. Before starting this tablet, you need to check your creatinine level and liver function blood test.

For more information consult an internal medicine physician online --> https://www.icliniq.com/ask-a-doctor-online/internal-medicine-physician


Was this answer helpful?

 | 

Same symptoms doesn’t mean you have the same problem. Consult a doctor now!



Related Questions:
How to get someone to stop taking alcohol forever?

Regarding quitting the alcohol, firstly you need to take him to nearby deaddiction center ... There he will get counseling and assistance to quit alcohol ... Hello d...   Read full

Why am I having abdominal burning, throat pain, and diarrhea after alcohol drinking?

.. medicine will help in improving diarrhea as well, if associated with gastritis. Take the medicine for at least a week. Try to be on a bland soft diet for the next few days. For more information consult a medical gastroenterologist online --> .....   Read full

Why do I have excessive sweating after stopping the habit of alcohol drinking?

I am in depression and anxiety ... As you have stopped drinking alcohol, you can have these symptoms along with other symptoms such as tremor, palpitations, anxiety, and other severe withdrawal s...   Read full

Also Read Answers From:

ideaComprehensive Medical Second Opinion.Submit your Case

Also Read


Alzheimer's Disease - an Overview
Alzheimer's is a neurodegenerative condition that can seriously hamper one's day to day activities and quality of life. ...  Read more»
My father is experiencing hospital delirium after ankle surgery. Please help.
Hi doctor, I am concerned about drug interaction for my father. He is experiencing hospital delirium after surgery. My ...  Read more»
Is there a chance for dengue reattack in the same season?
Hi doctor, I was diagnosed with dengue towards the end of last month. I was hospitalized for five days. I went through...  Read more»

Ask your health query to a doctor online?

Ask an Internal Medicine Physician Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.